MAUDE Adverse Event Report: CORDIS CORPORATION SABER 5MM25CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 5MM25CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48005025X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is one of two products involved with the reported event and the associated manufacturer report number is: 9616099-2022-05589.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 5mm x 25cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter was unable to cross the distal end of a lesion and, after a normal inflation of the balloon to nominal pressure, the balloon was extremely difficult to deflate.The balloon was eventually deflated on its own and was removed easily from the patient in one piece.Another 5mm x 25cm 150cm saber pta balloon catheter from a different lot was used in place of the initial saber pta balloon catheter; however, during an inflation to nominal pressure, the balloon of the second 5mm x 25cm 150cm saber pta balloon catheter ruptured.The ruptured 5mm x 25cm 150cm saber pta balloon catheter was then removed and a 5mm x 20cm saber pta balloon catheter was used without issue.There was no reported injury to the patient.This was during a procedure to treat a calcified lesion in which a non-cordis.014 guidewire was used and there was no observed damage to this guidewire.Both of the 5mm x 25cm 150cm saber pta balloon catheters were stored and prepped per the instructions for use (ifu) and maintained negative pressure during preparation.There was no difficulty removing the devices from their hoop, removing their protective balloon covers, their stylets, any of their sterile packaging components, and the devices were not kinked or damaged in any way prior to being inserted into the patient.A mixture of 1/3rd contrast and 2/3rd saline was used to prep the balloons.A non-cordis 60cc syringe was used for inflation of the saber pta balloon catheters and was successfully used with other devices during this procedure.The saber pta balloon catheters were never in an acute bend and neither device had kinked during its use.The second 5mm x 25cm 150cm saber pta balloon catheter did not experience any issues tracking towards the lesion and was able to cross the lesion with ease.After the second saber pta had ruptured, the device was able to be removed easily and remained in one piece.Information regarding the patient and possible procedural film was requested but was not provided, and both the devices will be returned for evaluation.
 
Additional Manufacturer Narrative
This is one of two products involved with the reported event and the associated manufacturer report number is: 9616099-2022-05589 after further review of additional information received the following sections have been updated accordingly: complaint conclusion: as reported, a 5mm x 25cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter was unable to cross the distal end of a lesion and, after a normal inflation of the balloon to nominal pressure, the balloon was extremely difficult to deflate.The balloon was eventually deflated on its own and was removed easily from the patient in one piece.Another 5mm x 25cm 150cm saber pta balloon catheter from a different lot was used in place of the initial saber pta balloon catheter; however, during an inflation to nominal pressure, the balloon of the second 5mm x 25cm 150cm saber pta balloon catheter ruptured.The ruptured 5mm x 25cm 150cm saber pta balloon catheter was then removed and a 5mm x 20cm saber pta balloon catheter was used without issue.There was no reported injury to the patient.This was during a procedure to treat a calcified lesion in which a non-cordis.014 guidewire was used and there was no observed damage to this guidewire.Both 5mm x 25cm 150cm saber pta balloon catheters were stored and prepped per the instructions for use (ifu) and maintained negative pressure during preparation.There was no difficulty removing the devices from their hoop, removing their protective balloon covers, their stylets, any of their sterile packaging components, and the devices were not kinked or damaged in any way prior to being inserted into the patient.A mixture of 1/3rd contrast and 2/3rd saline was used to prep the balloons.A non-cordis 60cc syringe was used for inflation of the saber pta balloon catheters and was successfully used with other devices during this procedure.The saber pta balloon catheters were never in an acute bend and neither device had kinked during its use.The second 5mm x 25cm 150cm saber pta balloon catheter did not experience any issues tracking towards the lesion and was able to cross the lesion with ease.After the second saber pta had ruptured, the device was able to be removed easily and remained in one piece.Information regarding the patient and possible procedural film was requested but was not provided.2022-00182058-2 the product was returned for analysis.Per visual analysis of the unit number two analyzed under this complaint, neither damage, nor anomalies could be observed.Per functional analysis, a lab sample inflator/deflator device partially filled with water was attached to the inflation lumen of the saber unit and positive pressure was applied.The balloon was successfully inflated.No anomalies were found during functional analysis.Neither dimensional analysis, nor microscopic analysis were performed due to no anomalies found on the unit received for evaluation.A product history record (phr) review of lot 82219391 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon deflation difficulty - partial or slow¿ and ¿pta/ptca system failure to cross¿ were not confirmed during device analysis.The exact causes cannot be determined.The device inflated/deflated without any difficulties or extended timeframe.The reported ¿balloon burst at/below rbp¿ was not confirmed through analysis of the returned device.The exact cause of the reported event could not be determined.Both returned devices passed functional analysis without any anomalies noted to the products.Therefore, based on the information available, it is difficult to draw a clinical conclusion between the device and the events reported.It is likely procedural factors and handling of the devices may have contributed to the events reported.According to the safety information of the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.If resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.Deflate the balloon by pulling vacuum on the inflation syringe or inflation device.Apply negative pressures to the balloon for about 30 - 85 seconds until the balloon is deflated.Remove the vacuum (do not apply pressure) and carefully withdraw and remove the catheter.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER 5MM25CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key14192187
Report Number9616099-2022-05590
Device Sequence Number11856861
Product Code LIT
UDI-Device Identifier20705032069561
UDI-Public(01)20705032069561(17)240331(10)82219391
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number48005025X
Device Catalogue Number48005025X
Device Lot Number82219391
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2022
Supplement Date Received by Manufacturer04/28/2022
06/05/2022
Initial Report FDA Received Date04/25/2022
Supplement Report FDA Received Date05/24/2022
06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5MM X 20CM SABER PTA BALLOON CATHETER/48005020X; OMNIPAQUE 300 CONTRAST; V-14 .014 GUIDEWIRE
Patient SexUnknown